struggling for a few years with diminished memory

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

drjimmy
Regular Member


Date Joined Dec 2008
Total Posts : 110
   Posted 1/6/2013 4:33 AM (GMT -6)   
Hello all...My mother is 80 years old and has been struggling for a few years with diminished memory, focus, etc. She has been treated for depression for her entire adult lifespan and takes Prozac & Mirtazapine (Anti-Depressants), Trazadone & Lunesta (Sleep Meds) & Percocet (Pain). My Mom's confusion definitely gets worse within an hour or so after taking her "nighttime regimen" Lately her personality has become affected at times and she has had a hard time distinguishing between reality and dreams. She's living with my brother, but we're all (5 sons) concerned and want her to get the best medical treatment possible. Someone advised us to have her seen by a geriatric doctor, while another has advised that she be examined by a Neurologist. Our obvious concerns are Dementia, Alzheimer's, etc. or whether these symptoms could be related to her high amount of narcotic medications. Any advice, feedback, etc. would be greatly appreciated...Thanks

Red_34
Elite Member


Date Joined Apr 2004
Total Posts : 23551
   Posted 1/6/2013 5:38 PM (GMT -6)   
If you are not sure which doctor to start with, perhaps the family dr should be the first stop. He or she might be able to help you. But for some of the elderly, yes narcotics can cause memory and reality issues. My Gma did horribly on Vicodin. Her confusion increased dramatically but she didn't have much choice because she had to take it due to a broken hip.
SHERRY
Moderator-Allergies/Asthma, Alzheimer's, IBS, Co-moderator-UC
Diagnosed Left sided UC '92 - meds: Colazal, Remicade (6mp discontinued due to neuropathy)*Unable to tolerate ALL mesalamines*, IBS, Diverticuliar Disease, Fibro, Sacroiilitis, Raynauds, OA, PA, Rosacea, Psoriasis, Dry Eye and allergies controlled by Zyrtec and Singular

SmurfyShadow
Veteran Member


Date Joined Dec 2008
Total Posts : 2386
   Posted 1/8/2013 8:14 PM (GMT -6)   
Do you have Power of Attorney? Like Sherry said, I think an appointment with the family dr is the first step.
"The Walking Medical Mystery"

Too many Allergies / Too many RXs & DXs

A Rare Gem for Doctors and Guinee Pig
~Medical Caregiver and Doctors Worse Nightmare~

Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17895
   Posted 1/9/2013 2:44 PM (GMT -6)   
You might want to check the web site called Drugs.com.  It will tell you all about the medications she is taking and side effects, too.  Here is a link about Lunesta from Drugs.com.  I picked that since you said her confusion gets worse after her nighttime regimen.  This also says that antidepressants and narcotics can interact with Lunesta.  It could be this combination of drugs.  You might also want to check with your doctor or pharmacist.  The pharmacist might know and it won't cost you a cent for the info. 
 
 
Sherrine
Forum Moderator/Fibromyalgia

Fibromyalgia, Crohn's Disease, Ostomy, Autoimmune Inner Ear Disease, Diabetes, Osteoporosis, Glaucoma, Scoliosis, Ankylosing Spondylitis
************************
God does not give us a spirit of fear, but of power and of love and of a sound mind. 2 Timothy 1:7
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 23, 2018 3:40 PM (GMT -6)
There are a total of 3,005,891 posts in 329,278 threads.
View Active Threads


Who's Online
This forum has 161809 registered members. Please welcome our newest member, DragonM.
303 Guest(s), 2 Registered Member(s) are currently online.  Details
alltheway, Hoagie